zbMATH — the first resource for mathematics

On solutions of a perturbed fast diffusion equation. (English) Zbl 0652.35064
The paper is concerned with the problem \[ v_ t-\Delta (v\quad m)=f(v)\quad in\quad D\times (0,T) \] with homogeneous Dirichlet boundary conditions and given initial distribution \(v_ 0(x).\)
Here, D is a bounded domain of R N with smooth boundary, \(0<m<1\), F(0)\(\geq 0\) and \(v_ 0\geq 0\). The author first proves existence of a global solution assuming global Lipschitz continuity of f and smooth initial data. The main idea is to use a difference equation in t. He then proves among other things blow-up, local existence and finite extinction results for the above problem and closely related problems such as \((\beta (u))_ t=\Delta u\) in \(D\times (0,\infty)\).
Reviewer: R.Sperb

35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
35K20 Initial-boundary value problems for second-order parabolic equations
Full Text: EuDML
[1] D. G. Aronson M. G. Crandall L. A. Peletier: Stabilization of solutions of a degenerate nonlinear diffusion problem. Nonlinear Analysis, 6 (1982), 1001-1022. · Zbl 0518.35050
[2] P. Benilan M. K. Crandall: The continuous dependence on \(\varphi\) of solutions of \(u_t - \Delta \varphi (u) = = 0\). Indiana Univ. Math. J., Vol. 30, 2 (1981), 161-177. · Zbl 0482.35012
[3] J. G. Berryman C. J. Holland: Stability of the separable solution for fast diffusion. Arch. Ratl. Mech. Anal., 74 (1980), 379-388. · Zbl 0458.35046
[4] J. Filo: A nonlinear diffusion equation with nonlinear boundary conditions: method of lines. · Zbl 0664.35049
[5] A. Friedman: Partial differential equations. Holt, Rinehart and Winston, New York, 1969. · Zbl 0224.35002
[6] S. Fučík A. Kufner: Nonlinear differential equations. SNTL, Praha 1978
[7] J. W. Jerome: Horizontal line analysis of the multidimensional porous medium equation: existence, rate of convergence and maximum principles. Lecture Notes in Math. 506, Springer 1976.
[8] J. Kačur: Method of Rothe in Evolution Equations. Teubner-Texte zur Mathematik, 80, Leipzig, 1985. · Zbl 0582.65084
[9] A. Kufner S. Fučík O. John: Function Spaces. Academia, Praha 1977.
[10] O. A. Ladyženskaja V. A. Solonikov N. N. Uraľceva: Linear and quasilinear equations of parabolic type. Nauka, Moscow 1967
[11] M. Nakao: Existence, nonexistence and some asymptotic behaviour of global solutions of a nonlinear degenerate parabolic equation. Math. Rep. College of Gen. Edc., Kyushu Univ. 14(1983), 1-21. · Zbl 0563.35038
[12] M. H. Protter H. F. Weinberger: Maximum principles. Prentice-Hall, 1967. · Zbl 0153.13602
[13] E. S. Sabinina: On a class of quasilinear parabolic equations not solvable for the time derivative. Sibirsk. Mat. Z., 6 (1965), 1074-1100
[14] M. E. Gurtin R. C. MacCamy: On the diffusion of biological populations. Math. Biosciences, 33 (1977), 35-49. · Zbl 0362.92007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.